Alert archive / Missouri / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 128, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Jun 26, 2020, 11:37 PM CDT for Mercer County, Putnam County, Missouri. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 26, 2020, 11:37 PM CDT (04:37 UTC)
- Expired
- Jun 27, 2020, 12:00 AM CDT
- In force
- 23 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Mercer County, MO, Putnam County, MO
The radar
The Des Moines radar (KDMX), 147 km from the middle of the area, began a volume at 04:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 26, 7:50 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 4.6 hours before the alert went out and 258 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1238 J/kg
- Mixed-layer CIN
- -138 J/kg
- Mixed-layer LCL
- 1988 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.7
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 11:10 PM CDT, 27 minutes earlier.
Area forecast discussion, Jun 26, 11:10 PM CDT, 27 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 1110 PM CDT Fri Jun 26 2020 .Discussion... Issued at 254 PM CDT FRI JUN 26 2020 Very warm and moist airmass in place on Friday has brought heat indices to likely the highest values of the season thus far. Temperatures in the upper 80s to lower 90s, with dewpoints approaching 70 degrees have deposited heat indices this afternoon in the middle to upper 90s. A somewhat stationary boundary is currently in place running from roughly the NCKS/SCNE border area, running northeastward into central Iowa and the I-80 corridor. This boundary will be the focus for afternoon and evening convection later this evening, lasting through the overnight hours. Initial convection should occur along that boundary in central and southern Iowa, and could be initiated by the low level convergence as well as perhaps a subtle shortwave trough, indicated in the 1.5 PVU surface moving into W/SW Iowa in the 21z to 00z range tonight. This may spark a few showers and thunderstorms in SE Nebraska, and these thunderstorms may move east/northeast into far northwest Missouri this afternoon and evening. The boundary will continue to play a role in the steady formation of thunderstorms into the late evening as it sags southward. Coverage may be limited at first, mainly due to the marginal forcing for ascent within the otherwise pretty unstable air mass. However, later this evening and overnight a stout low level jet will nose into the I-70 corridor, and will be the primary mechanism for these overnight thunderstorms. With the better convergence along the I-70 corridor it would lend that thunderstorms will hug that corridor through the night. Initial thunderstorms will likely form out in central Kansas around midnight, and over the next few hours will spread and move eastward, likely making it into the KC Metro around 08z tonight. At that point, given the deep layer shear vectors nearly parallel to the boundary, there could be a 6 hour period of training thunderstorms over the KC metro, which could yield some formidable rain amounts. Despite most of the area being pretty dry from the recent dearth of rain, there could be some minor flooding going into early Saturday morning. Showers and thunderstorms should continue into mid day on Saturday, but coverage should decrease through the day. We should see Sunday dry and warming up, with heat indices pushing 100 degrees. The deep warm and moist sector will remain in the area for the forseeable forecast, which will likely mean warm and moist conditions each day. There could be some interruptions with the heat given the chances for thunderstorms through the mid and extended range forecast. With the warm sector in place, there will be some westerly or southwesterly flow over the area, which will introduce several chances for thunderstorms through next week. && .Aviation...(For the 06Z TAFS through 06Z Saturday Night) Issued at 1110 PM CDT FRI JUN 26 2020 VFR conditions will persist until thunderstorms settles south through the early morning hours of Saturday. Storms will then plague the terminals through the early morning hours. Confidence after that is low as storms may persist on-and-off through the day Saturday, with generally a southerly wind prevailing. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...Leighton Aviation...Cutter
Hazardous weather outlook, Jun 26, 5:12 AM CDT, 18 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 512 AM CDT Fri Jun 26 2020 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-271015- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 512 AM CDT Fri Jun 26 2020 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Strong to severe thunderstorms will be possible this evening into the overnight across eastern Kansas and the northern half of Missouri. In addition, heat indices in the mid to upper 90s will be possible this afternoon. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Saturday through Thursday Scattered showers and thunderstorms will remain likely off and on through the weekend. The severe threat remains very low at this time. Heat index values on Sunday will climb into the mid 90s. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
In the hours before
Special weather statement, Jun 26, 9:54 PM CDT, 1 hour 43 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
954 PM CDT Fri Jun 26 2020
MOZ001-002-270345-
Atchison MO-Nodaway MO-
954 PM CDT Fri Jun 26 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ATCHISON AND
NORTHWESTERN NODAWAY COUNTIES UNTIL 1045 PM CDT...
At 954 PM CDT, Doppler radar was tracking a strong thunderstorm over
Blanchard, or 14 miles northeast of Tarkio, moving southeast at 30
mph.
Penny size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Burlington Junction, Clearmont, Elmo, Pickering, Westboro and
Blanchard.
This includes Interstate 29 between mile markers 117 and 123.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Severe Thunderstorm Watch remains in effect until 400 AM CDT for
northwestern Missouri.
LAT...LON 4059 9565 4057 9485 4041 9477 4049 9568
4051 9569 4052 9566 4054 9565 4056 9567
4056 9569 4052 9571 4052 9575 4053 9577
4058 9577
TIME...MOT...LOC 0254Z 297DEG 26KT 4057 9517Special weather statement, Jun 26, 10:38 PM CDT, 59 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
1038 PM CDT Fri Jun 26 2020
MOZ001-002-270430-
Atchison MO-Nodaway MO-
1038 PM CDT Fri Jun 26 2020
...SIGNIFICANT WEATHER ADVISORY FOR ATCHISON AND NODAWAY COUNTIES
UNTIL 1130 PM CDT...
At 1038 PM CDT, Doppler radar was tracking a strong thunderstorm near
Burlington Junction, or 8 miles northwest of Maryville, moving
southeast at 30 mph.
Penny size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Maryville, Tarkio, Rock Port, Fairfax, Burlington Junction, Skidmore,
Rockport, Clearmont, Elmo, Pickering, Westboro, Brownville, Watson,
Arkoe, Quitman, Phelps City and Brownville State Recreation Area.
This includes Interstate 29 between mile markers 105 and 123.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Severe Thunderstorm Watch remains in effect until 400 AM CDT for
northwestern Missouri.
LAT...LON 4058 9534 4044 9472 4022 9478 4035 9563
4041 9566 4046 9564 4047 9570 4049 9568
4051 9569 4052 9566 4054 9565 4056 9568
4052 9571 4052 9575 4058 9577
TIME...MOT...LOC 0338Z 300DEG 27KT 4043 9498The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 9:54 PM CDT | Special Weather Statement | EAX | Atchison | 51 min |
| Jun 26, 10:38 PM CDT | Special Weather Statement | EAX | Atchison, Nodaway | 52 min |
| Jun 26, 11:09 PM CDT | Severe Thunderstorm Warning | EAX | Atchison | 36 min |
| Jun 26, 11:45 PM CDT | Special Weather Statement | EAX | Holt | 45 min |
| Jun 26, 11:59 PM CDT | Special Weather Statement | EAX | Mercer | 46 min |
| Jun 27, 12:17 AM CDT | Special Weather Statement | EAX | Andrew, Holt | 43 min |
| Jun 27, 12:45 AM CDT | Special Weather Statement | EAX | Adair, Schuyler | 45 min |
| Jun 27, 12:50 AM CDT | Severe Thunderstorm Warning | EAX | Andrew, Buchanan, Holt | 25 min |
| Jun 27, 1:07 AM CDT | Severe Thunderstorm Warning | EAX | Andrew, Buchanan | 38 min |
| Jun 27, 1:10 AM CDT | Severe Thunderstorm Warning | EAX | Adair, Putnam, Schuyler | 35 min |
| Jun 27, 1:34 AM CDT | Severe Thunderstorm Warning | EAX | Andrew, Buchanan, Clinton, DeKalb, Platte | 41 min |
| Jun 27, 1:35 AM CDT | Special Weather Statement | EAX | Adair | 25 min |
| Jun 27, 1:55 AM CDT | Special Weather Statement | EAX | Clay, Jackson, Platte | 50 min |
| Jun 27, 2:09 AM CDT | Severe Thunderstorm Warning | EAX | Platte | 36 min |
| Jun 27, 2:35 AM CDT | Severe Thunderstorm Warning | EAX | Cass, Jackson, Platte | 40 min |
| Jun 27, 2:42 AM CDT | Special Weather Statement | EAX | Clay, Jackson | 48 min |
| Jun 27, 3:08 AM CDT | Severe Thunderstorm Warning | EAX | Cass, Jackson | 37 min |
| Jun 27, 3:31 AM CDT | Severe Thunderstorm Warning | EAX | Cass, Jackson | 29 min |
| Jun 27, 3:59 AM CDT | Special Weather Statement | EAX | Johnson | 46 min |
| Jun 27, 4:25 AM CDT | Areal Flood Advisory | EAX | Cass, Jackson | 3 hr |
| Jun 27, 6:03 AM CDT | Special Weather Statement | EAX | Linn | 42 min |
| Jun 27, 8:35 AM CDT | River Flood Warning | EAX | Atchison | 11 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.